Alert archive / Virginia / Coastal Flood Statements in 2011

Coastal Flood Statement 3, NWS Wakefield, VA

May 15, 20115 counties in Virginia; Currituck County, North Carolina; Worcester County, Maryland

NWS Wakefield, VA issued this coastal flood statement at May 15, 2011, 2:19 PM EDT for 5 counties in Virginia; Currituck County, North Carolina; Worcester County, Maryland. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 15, 2011, 2:19 PM EDT (18:19 UTC)
Expired
May 16, 2011, 5:45 AM EDT
In force
15 hr
Issued by
NWS Wakefield, VA

Counties Worcester County, MD, Currituck County, NC, Accomack County, VA, City of Chesapeake, VA, City of Virginia Beach, VA, Gloucester County, VA, Northampton County, VA

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 18:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2011-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2011-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at May 14, 4:47 PM EDT, 21 hours 32 minutes earlier.

Area forecast discussion, May 14, 4:47 PM EDT, 21 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
447 PM EDT SAT MAY 14 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL GRADUALLY DRIFT FROM THE OHIO
VALLEY TO THE MID ATLANTIC REGION THROUGH THE WEEKEND...AND THEN
REMAIN NEARLY STATIONARY MONDAY THROUGH WEDNESDAY. THIS WILL
MAINTAIN AN UNSETTLED WEATHER PATTERN THROUGH AT LEAST THE MIDDLE OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
SEVERE THUNDERSTORM WATCH #302 REMAINS IN EFFECT THROUGH 8 PM OVER
PTNS OF SC AND SE VA (SOUTH OF THE JAMES) ALONG WITH NE NC. THE
LATEST MESOANALYSIS SHOWS MUCAPES IN THE AREA OF 2000-3000 J/KG OVER
THE WATCH REGION...ALONG WITH POINTS W-SW TOWARD SOUTH HILL.

LATEST RUC GUIDANCE CONTINUES TO SUPPORT MODERATELY UNSTABLE
PROFILES INTO EARLY EVENING...WITH MUCAPES TOPPING NEAR 3000
J/KG OVER THE WATCH AREA ACROSS THE INTERIOR PTN OF NERN NC (TOTAL
TOTALS IN THE LOWER 50S AND LI'S BETWEEN -5 AND -7C). MEANWHILE...
LATEST WATER VAPOR LOOPS AND FCST SOUNDINGS CONTINUE TO SHOW THE
AVAILABILITY OF SOME DRY AIR IN THE MID LAYERS...EVIDENCED BY WET
BULB ZERO HEIGHTS SOME 2 TO 2.5 KFT LOWER THAN THE FCST FREEZING
LEVEL. THIS ALONG WITH -10 TO -30C CAPES PROJECTED TO MAX OUT BTWN
300-500 J/KG OVER SERN VA/NERN NC (HIGHEST SOUTH) WILL CONTINUE TO
ALLOW FOR AN INCREASED RISK FOR LARGE HAIL IN THE STRONGEST CELLS.
 MID LEVEL WIND PROFILES ARE MARGINAL (700-500 MB AVG WIND SPEEDS
25-30 KTS)...HOWEVER AS THE LIFT ARRIVES LATE THIS AFTN/EVENING WITH
THE LIFT ARRIVING LATER TODAY AHEAD OF THE NEXT "SPOKE" (VORT
LOBE) AHEAD OF THE MID-UPR LEVEL LOW...ALONG WITH THE DRY AIR
AVAILABILITY ALOFT...THE RISK FOR LOCALIZED DAMAGING WIND GUSTS
WILL EXIST OVER THE WATCH AREA. 0-6 KM HODOGRAPH STRUCTURE (MORE
CURVED) ALONG WITH THE 0-6 KM BULK SHEAR (BTWN 20-30 KTS) WOULD
SUPPORT MULTICELLULAR STORM CLUSTERS.

OTHERWISE...HAVE CONTINUED TO INCREASE POPS FROM SSW-NNE LATER
THIS AFTN AND EVENING AHEAD OF THIS INITIAL NARROW SHORTWAVE.
EXPECT A BROKEN LINE OF CLUSTERED SHOWERS AND TSTMS LIFTING NNE
OUT AHEAD OF THE VORT LOBE...AND GIVEN THIS DIRECTION FAIRLY
PARALLEL TO THE ORIENTATION OF CONVECTION...EXPECT IT WILL TAKE A
WHILE BEFORE THE CONVECTION SHIFTS E OF I-95. MEANWHILE...OVER
N/NE AREAS...LLVL STABILITY CONTINUES WITH THE MORE EASTERLY
(ONSHORE) COMPONENT TO THE LOW LEVEL FLOW. ANY THUNDERSTORMS OVER
THE N/NE AREAS (INCLUDING THE LWR ERN SHORE) WILL BE THE ELEVATED
VARIETY LATER THIS EVENING OR OVERNIGHT WITH THE SHORTWAVE ENERGY
MOVING THROUGH...GIVEN THE SFC-BASED CAPPING INVERSION IN PLACE.

THE CHANCE OF RAIN WILL GENERALLY DECLINE AFTER MIDNIGHT.
HOWEVER...LINGERING INSTABILITY WILL MAINTAIN AT LEAST SLIGHT
CHANCE/CHANCE POPS FOR SHOWERS AND PERHAPS THUNDER. LOWS TONIGHT
IN THE LOW TO MID 60S.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH MONDAY/...
THE INITIAL WARM CONVEYOR BELT MOVES OFF THE COAST BY SUNDAY...AS
THE UPPER LOW MAKES SLOW PROGRESS EASTWARD. HOWEVER...LOW-LEVEL
MOISTURE WILL REMAIN AND WHEN COMBINED WITH DRYING ALOFT CAPE
VALUES OF AROUND 1000 J/KG ARE POSSIBLE. ADDITIONALLY A SURFACE
COLD FRONTAL BOUNDARY WILL APPROACH FROM THE WEST. HENCE A CHANCE
FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE AND A SEVERE THREAT
CANNOT BE RULED OUT. LATEST SPC OUTLOOK HAS THE LOCAL AREA IN A 5
PERCENT RISK. HIGH TEMPERATURES SUNDAY ARE EXPECTED TO RANGE FROM
THE MID 70S N...TO AROUND 80 S.

MOIST SOUTHERLY FLOW WILL CONTINUE SUNDAY NIGHT INTO MONDAY. THERE
COULD BE A BRIEF LULL SUNDAY NIGHT BEHIND THE SURFACE FRONTAL
BOUNDARY...BUT THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL
RETURN. LOWS SUNDAY NIGHT SHOULD BE IN THE UPPER 50S TO LOW
60S...FOLLOWED BY HIGHS MONDAY IN THE MID 70S TO LOW 80S.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
TUE/WED...
UPR LOW IN PLACE OVER THE EASTERN THIRD OF THE CONUS...WITH THIS
FEATURE EXPECTED TO GRADUALLY EVOLVE INTO REX BLOCK FOR THE LATTER
HALF OF THE WEEK...AND WL CONTINUE TO BRING RAIN CHCS TO THE AREA
THROUGH THE PERIOD. WHERE POSSIBLE...HV TRIED TO ORIENT BEST RAIN
CHCS TO LT AFTN/ERY EVENING TIME PERIOD. HOWEVER...IN THIS AIRMASS
WILL MAINTAIN A SLIGHT CHANCE EVEN IN THE OVERNIGHT/ERY MORNING
HOURS.

THU-SAT...
GFS/ECMWF IN DECENT AGREEMENT FOR LATE WEEK INTO NEXT
WEEKEND...SUGGESTING UPPER LOW WL ONLY BE MODESTLY SHUNTED EAST BY
00Z/SAT. THIS WOULD TRANSLATE TO LOWER SHRA CHCS...BUT WON'T
COMPLETELY ELIMINATE THEM UNTIL POTENTIALLY UNTIL DAY 10 WHEN LOW
AMPLITUDE RIDGING FINALLY LOOKS TO TAKE HOLD.

FOR TEMPERATURES...HV REMAINED NR CLIMO EACH DAY...WITH GRADUAL TEMP
RECOVERY BY THU-SAT AS CLDS THIN OUT A BIT.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE AFTERNOON WILL FEATURE SCATTERED THUNDERSTORMS ESPECIALLY SE VA
AND NE NC. INCLUDED CB REMARKS FOR ALL BUT SBY THROUGH ABOUT 01Z.
MVFR CEILINGS WILL CONTINUE MUCH OF THE AFTN AT ALL OF THE TAF
SITES...OCCASIONALLY IMPROVING TO VFR. SE WINDS WILL VEER SLIGHTLY
TOWARD S.

WIDESPREAD IFR CEILINGS WILL REDEVELOP OVER THE AREA OVERNIGHT
EXCEPT AT ECG WHICH WILL BE WELL ENTRENCHED IN THE WARM SECTOR.

WINDS TURN TO S/SW AND MAY BE GUSTY AT TIMES ON SUNDAY. CEILINGS
IMPROVE TO MVFR BY LATE MORNING. TSTMS WILL AGAIN BE PSBL ON SUNDAY
ESPECIALLY IN THE AFTN BUT DID NOT INCLUDE IN THIS ISSUANCE.

UNSETTLED CONDITIONS WILL CONTINUE INTO THE MIDDLE PORTION OF NEXT
WEEK WITH A FRONTAL ZONE IN THE AREA STARTING MONDAY AND AN UPPER
LEVEL LOW PRESSURE SYSTEM NEAR OR TO THE S/W OF THE AREA. AREAS OF
MAINLY MORNING STRATUS AND FOG WILL LOWER CONDITIONS TO MVFR AND
OCCASIONALLY IFR AND SCATTERED MAINLY AFTN THUNDERSTORMS WILL BE
POSSIBLE.

&&

.MARINE...
SEAS HAVE STRUGGLED TO MAINTAIN 5 FT AT OUR BUOYS. HOWEVER WITH
WAVEWATCH AND SWAN CONTINUING TO FORECAST 5 FT SEAS. A SLIGHT
INCREASE IN SWELLS COULD BRING THEM CONSISTENTLY BACK TO 5 FT.
MATCHED OUR NEIGHBORS TO OUR N AND S AND EXTENDED OUR SCA TIL
10Z MONDAY.

SEAS AND SYNOPTIC WINDS ARE TOO MARGINAL TO EXTEND SCA AT THE MOUTH
OF THE BAY. SCATTERED THUNDERSTORMS MAY RESULT IN THE NEED FOR MWS
OR SMW THIS EVENING.

AS SURFACE LOW BECOMES CENTERED OVER THE NORTHERN MID ATLANTIC
STATES MONDAY...PRESSURE GRADIENT WILL DIMINISH AND THE WINDS AND
SEAS MAY SUBSIDE BELOW SCA CRITERIA...ESPECIALLY IN THE SOUTHERN
WATERS. OFFSHORE WINDS ARE FORECAST TO CONTINUE FROM THE E OR SE
THROUGHOUT THE COMING WEEK AND WAVEWATCH HAS SEAS BUILDING BACK UP
BY WEDNESDAY.

&&

.TIDES/COASTAL FLOODING...
LOOKS AS IF THE ASTRONOMICALLY HIGHER EVENING TIDE CYCLE WILL BE
ABOUT A HALF FOOT HIGHER THAN TIDE EARLY THIS MORNING...AND HV
ACCOUNTED FOR THIS IN LATEST CWF.

PROLONGED PERIOD OF TIDAL DEPARTURES AROUND 1 TO 1.5 FT ABOVE
NORMAL WILL CONTINUE FOR THE CHESAPEAKE BAY COASTLINES OF THE
VA/LOWER MD EASTERN SHORE AND THE NORTHERN NECK. COASTAL FLOOD ADVY
REMAINS IN PLACE THROUGH SUNDAY AFTN W/GUIDANCE SUGGESTING CURRENT
DEPARTURES (~1.5 FT ABOVE NORMAL TIDE) WILL PERSIST THROUGH THE
WEEKEND. A FEW HIGH TIDE CYCLES THIS WEEKEND ARE LIKELY TO REACH THE
VERY LOW END OF MINOR FLOODING...ESPECIALLY FROM CAMBRIDGE TO
ONANCOCK...AS WELL AS FROM LEWISETTA TO STINGRAY POINT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR MDZ021>023.
NC...AIR QUALITY ALERT UNTIL 6 PM EDT THIS EVENING FOR NCZ015>017-
     102.
VA...AIR QUALITY ALERT UNTIL 6 PM EDT THIS EVENING FOR VAZ084-
     089>091-093>098.
     COASTAL FLOOD ADVISORY UNTIL 6 AM EDT SUNDAY FOR VAZ077-078-
     085-086-099.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ650-652-654-
     656-658.

&&

SYNOPSIS...BKH
NEAR TERM...BKH
SHORT TERM...BKH
LONG TERM...MAM
AVIATION...LSA
MARINE...MAM
TIDES/COASTAL FLOODING...MAM
Hazardous weather outlook, May 14, 6:24 PM EDT, 19 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
624 PM EDT SAT MAY 14 2011

NCZ012>017-030>032-102-VAZ063-070-071-079>083-087>098-152230-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-HANOVER-CHESTERFIELD-
HENRICO-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-
624 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF
SOUTHEAST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ048-049-060>062-065>069-152230-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
624 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL VIRGINIA AND
THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ021>023-VAZ077-078-099-152230-
DORCHESTER-WICOMICO-SOMERSET-NORTHUMBERLAND-LANCASTER-ACCOMACK-
624 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...THE EASTERN SHORE OF VIRGINIA AND THE NORTHERN NECK OF
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ085-086-152230-
MIDDLESEX-MATHEWS-
624 PM EDT SAT MAY 14 2011

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY...
...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE PENINSULA OF
VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

MDZ024-025-VAZ064-074>076-100-152230-
INLAND WORCESTER-MARYLAND BEACHES-CAROLINE-ESSEX-WESTMORELAND-
RICHMOND-NORTHAMPTON VA-
624 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE
MIDDLE PENINSULA OF VIRGINIA AND THE NORTHERN NECK OF VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

VAZ072-073-084-152230-
KING WILLIAM-KING AND QUEEN-GLOUCESTER-
624 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL VIRGINIA AND THE
MIDDLE PENINSULA OF VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ650-652-654-656-658-152230-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
624 PM EDT SAT MAY 14 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ630>632-634-152230-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
624 PM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY
AND THE SOUTHERN CHESAPEAKE BAY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE DURING THE EVENING HOURS.
ANY THUNDERSTORMS THAT DO DEVELOP WILL PRODUCE GUSTY WINDS AND
BRIEF HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

ANZ633-152230-
CURRITUCK SOUND-
624 PM EDT SAT MAY 14 2011

...SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CURRITUCK SOUND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

05

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 8:21 PM EDTSpecial Weather StatementAKQMathews, York54 min
May 14, 8:22 PM EDTSpecial Marine WarningAKQ98 min
May 14, 10:35 PM EDTSpecial Weather StatementAKQIsle of Wight55 min
May 14, 11:42 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Norfolk, City of Portsmouth, City of Virginia Beach33 min
May 15, 3:29 PM EDTSpecial Weather StatementAKQCumberland, Prince Edward61 min
May 15, 3:33 PM EDTSpecial Weather StatementAKQFluvanna, Louisa57 min
May 15, 4:24 PM EDTSpecial Weather StatementAKQAmelia, Powhatan, Prince Edward66 min
May 15, 4:25 PM EDTSpecial Weather StatementAKQCity of Hampton, City of Poquoson35 min
May 15, 4:48 PM EDTSpecial Weather StatementAKQCity of Newport News42 min
May 15, 5:15 PM EDTSpecial Weather StatementAKQMathews45 min
May 15, 5:24 PM EDTSpecial Weather StatementAKQAmelia, Hanover, Nottoway, Powhatan66 min
May 15, 6:27 PM EDTSpecial Weather StatementAKQCaroline, Hanover, City of Richmond63 min
May 15, 6:38 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg52 min
May 15, 6:43 PM EDTSpecial Weather StatementAKQDinwiddie62 min
May 15, 7:34 PM EDTSpecial Weather StatementAKQWestmoreland26 min
May 15, 7:59 PM EDTSpecial Weather StatementAKQHenrico, King and Queen, King William46 min
May 15, 3:13 PM EDTSpecial Weather StatementAKQChowan, Gates47 min
May 15, 3:45 PM EDTSpecial Weather StatementAKQBertie60 min
May 15, 4:41 PM EDTSpecial Weather StatementAKQChowan, Perquimans49 min
May 15, 6:15 PM EDTSpecial Weather StatementAKQBertie60 min
May 14, 10:13 PM EDTSpecial Weather StatementAKQDorchester, Wicomico32 min
May 14, 11:38 PM EDTSpecial Weather StatementAKQWorcester37 min
May 15, 5:55 AM EDTSpecial Weather StatementAKQWorcester35 min
May 15, 6:43 AM EDTSpecial Weather StatementAKQWorcester32 min

Nearby

Coastal Flood Statements in Virginia, 2011Coastal Flood Statements in North Carolina, 2011Coastal Flood Statements in Maryland, 2011Every coastal flood statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.